Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 9, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 27, 2008, 1:49 PM EST for 6 counties in Florida. It took effect at Jan 28, 2008, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 1:49 PM EST (18:49 UTC)
- In effect from
- Jan 28, 2008, 12:00 PM EST
- Expired
- Jan 28, 2008, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 271849 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 149 PM EST SUN JAN 27 2008 ...RED FLAG WARNING IN EFFECT FOR LEVY COUNTY UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FOR ALL OF WEST CENTRAL FLORIDA FROM 12 PM TO 6 PM EST MONDAY... .HIGH PRESSURE AND DRY AIR WILL CONTINUE MOVING INTO THE AREA TONIGHT AND MONDAY. THIS WILL SET THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS FOR LEVY COUNTY THE REST OF THIS AFTERNOON...AND FOR ALL OF WEST CENTRAL FLORIDA ON MONDAY. FLZ039-281200- /O.UPG.KTBW.FW.A.0009.080128T1700Z-080128T2300Z/ /O.NEW.KTBW.FW.W.0009.080128T1700Z-080128T2300Z/ /O.CON.KTBW.FW.W.0008.000000T0000Z-080127T2300Z/ LEVY- 149 PM EST SUN JAN 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. HIGH PRESSURE AND DRIER AIR IS MOVING INTO THE AREA WITH AFTERNOON RELATIVE HUMIDITY VALUES DROPPING BELOW 35 PERCENT. IN ADDITION...WINDS WILL REMAIN UP AROUND 15 KNOTS THE REST OF THIS AFTERNOON. THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THE REST OF THIS AFTERNOON...THUS A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST. DRY AIR WILL ONCE AGAIN BE IN PLACE FOR MONDAY WITH 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT EXPECTED. THEREFORE...A RED FLAG WARNING IS IN EFFECT FOR MONDAY AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ042-043-048>052-055>057-060>062-065-281200- /O.UPG.KTBW.FW.A.0009.080128T1700Z-080128T2300Z/ /O.NEW.KTBW.FW.W.0009.080128T1700Z-080128T2300Z/ CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 149 PM EST SUN JAN 27 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH PRESSURE AND DRY AIR WILL CONTINUE MOVING INTO THE AREA TONIGHT AND MONDAY. THIS WILL SET THE STAGE FOR DANGEROUS FIRE WEATHER CONDITIONS ON MONDAY. A RED FLAG WARNING IS IN EFFECT MONDAY FOR ALL OF WEST CENTRAL FLORIDA FOR 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
2 follow-up statements
000 WWUS82 KTBW 280312 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1012 PM EST SUN JAN 27 2008 ..RED FLAG WARNING IN EFFECT FOR ALL OF WEST CENTRAL FLORIDA FROM 12 PM TO 6 PM EST MONDAY... .HIGH PRESSURE AND DRY AIR WILL CONTINUE MOVING INTO THE AREA TONIGHT AND MONDAY. THIS WILL SET THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS FOR ALL OF WEST CENTRAL FLORIDA AND SOUTHWEST FLORIDA ON MONDAY. FLZ039-042-043-048>052-055>057-060>062-065-282300- /O.CON.KTBW.FW.W.0009.080128T1700Z-080128T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 1012 PM EST SUN JAN 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY. HIGH PRESSURE AND DRY AIR WILL CONTINUE MOVING INTO THE AREA TONIGHT AND MONDAY. THIS WILL SET THE STAGE FOR DANGEROUS FIRE WEATHER CONDITIONS ON MONDAY. A RED FLAG WARNING IS IN EFFECT MONDAY FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA FOR 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 281339 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 839 AM EST MON JAN 28 2008 ..RED FLAG WARNING IN EFFECT FOR ALL OF WEST CENTRAL FLORIDA FROM 12 PM TO 6 PM EST TODAY... .HIGH PRESSURE AND DRY AIR WILL CONTINUE MOVING INTO THE AREA. THIS WILL SET THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS FOR ALL OF WEST CENTRAL FLORIDA AND SOUTHWEST FLORIDA TODAY. FLZ039-042-043-048>052-055>057-060>062-065-282300- /O.CON.KTBW.FW.W.0009.080128T1700Z-080128T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 839 AM EST MON JAN 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... HIGH PRESSURE AND DRY AIR WILL CONTINUE MOVING INTO THE AREA. THIS WILL SET THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA FOR 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 27, 1:45 PM EST, 4 minutes earlier.
Area forecast discussion, Jan 27, 1:45 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
145 PM EST SUN JAN 27 2008
.SHORT TERM (TONIGHT - TUESDAY)...COOLER DRIER AIR IS ADVECTING OVER
THE AREA AS THE COLD FRONT HAS PUSHED SOUTH OF THE FORECAST AREA.
SURFACE HIGH PRESSURE OVER THE LOWER MISSISSIPPI VALLEY WILL BUILD
OVER THE SOUTHEAST U.S. AND FLORIDA TONIGHT...AND WILL BE CENTERED
OVER FLORIDA ON MONDAY. STRONG SUBSIDENCE OVER THE AREA WILL
ALLOW MOSTLY CLEAR SKIES TO PERSIST THROUGH MONDAY. THE SURFACE
HIGH WILL PUSH EAST OF FLORIDA MONDAY NIGHT WITH BOUNDARY LAYER WINDS
SHIFTING SOUTHEAST WHICH WILL ALLOW TEMPERATURES AND LOW LEVEL
MOISTURE TO RECOVER ON TUESDAY.
&&
.LONG TERM (TUESDAY NIGHT - SUNDAY)...COLD FRONT WILL APPROACH
TUESDAY NIGHT AND EARLY WEDNESDAY...BUT RUNS CONTINUING TO SHOW LESS
AND LESS IMPACT ON OUR CWAS WEATHER...WITH PERHAPS ONLY OUR FAR
NORTH ZONES HAVING ANY RISK FOR SHOWERS. STILL LOOKS LIKE THE FRONT
WILL STALL NORTH OF TAMPA BAY THEN LIFT BACK NORTH WEDNESDAY NIGHT
AND THURSDAY AS A TROF DEEPENS OVER THE ROCKIES AND RIDGE AMPLIFIES
TO OUR EAST. THIS WILL GIVE US A WARM DRY DAY ON THURSDAY...THEN BY
FRIDAY MORNING THE NEXT FRONT ASSOC WITH THE AFOREMENTIONED TROF
WILL BEGIN APPROACHING OUR AREA. LAST COUPLE GFS RUNS HAVE SLOWED
DOWN TIMING OF THE FROPA...MORE INLINE WITH ECMWF. NOW LOOKS LIKE
THE FRONT WILL BEGIN TO MOVE ACROSS OUR NORTHERN ZONES LATE FRIDAY...
THEN STALL OUT OVER TAMPA BAY SATURDAY MORNING. ONCE AGAIN APPEARS
THAT THE BEST UPPER SUPPORT WILL LIFT AWAY TO THE NORTHEAST BEFORE
THE FRONT MAKES IT ALL THE WAY THROUGH OUR AREA OR PRODUCES ANY
SIGNIF WEATHER FOR US. INSTEAD...LOOKS NOW LIKE A DYING LINE OF
SHOWERS AND THUNDERSTORMS MAY IMPACT OUR COASTAL WATERS AND MAYBE
NORTHERN ZONES FRIDAY NIGHT...THEN WEAKENING TO SCATTERED SHOWERS
EARLY SATURDAY WITH THE BOUNDARY STALLING OUT. SIMILAR TO PREVIOUS
BOUNDARIES...THIS ONE LIKELY TO LIFT BACK NORTH ON SUNDAY WITH WARM
TEMPERATURES REMAINING...AS ANOTHER TROF DEEPENS TO OUR WEST.
IN SUMMARY...BEST CHANCE FOR RAIN TUESDAY NIGHT AND WEDNESDAY WELL
NORTH OF TAMPA BAY...THEN CHANCE AGAIN LATE FRIDAY AND SATURDAY WITH
POPS ONLY AROUND 30 PCNT. TEMPS ABOVE NORMAL THROUGH MOST OF THE
LONG TERM PERIOD WITH COLD FRONTS HAVING A HARD TIME PUSHING THROUGH.
&&
.AVIATION...VFR CONDITIONS EXPECTED REST OF TODAY THROUGH MONDAY.
&&
.MARINE...SCEC THROUGH LATE AFTERNOON...WHICH MAY NEED TO BE
EXTENDED FOR THE OFFSHORE WATERS THROUGH THIS EVENING. BUT GRADIENT
WILL WEAKEN THROUGH THE REMAINDER OF THE DAY INTO THIS EVENING.
WINDS AND SEAS SUBSIDE ON MONDAY AS THE CENTER OF THE SURFACE HIGH
MOVES OVER THE WATERS.
&&
.FIRE WEATHER...MUCH DRIER AIR WILL ADVECT OVER WEST CENTRAL AND
SOUTHWEST FLORIDA TONIGHT AND MONDAY. A RED FLAG WARNING HAS BEEN
POSTED FOR MONDAY AFTERNOON AS MIN RH VALUES WILL DROP BELOW 35
PERCENT FOR 4 OR MORE HOURS ACROSS THE ENTIRE FORECAST AREA MONDAY
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 43 67 49 73 / 0 0 0 0
FMY 46 70 49 76 / 0 0 0 0
GIF 42 67 47 76 / 0 0 0 0
SRQ 43 68 50 74 / 0 0 0 0
BKV 31 66 32 74 / 0 0 0 0
SPG 50 66 51 73 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY UNTIL 6 PM EST THIS EVENING
FOR LEVY COUNTY.
RED FLAG WARNING FROM NOON TODAY UNTIL 6 PM EST MONDAY
AFTERNOON FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA.
GULF WATERS...SMALL CRAFT EXERCISE CAUTION UNTIL 4 PM EST THIS
AFTERNOON FROM TARPON SPRINGS TO SUWANNEE RIVER OUT TO 60NM
INCLUDING TAMPA BAY.
SMALL CRAFT EXERCISE CAUTION UNTIL 10 PM EST THIS
EVENING FROM BONITA BEACH TO TARPON SPRINGS OUT
TO 60NM.
&&
SHORT TERM/MARINE...EO
LONG TERM/AVIATION...NPHazardous weather outlook, Jan 27, 4:29 AM EST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 429 AM EST SUN JAN 27 2008 FLZ039-042-043-048>052-055>057-060>062-065-271500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 429 AM EST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A WEAK LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE THIS MORNING. WINDS BEHIND THIS LOW WILL BLOW FROM THE NORTH AT 15 TO 20 MPH THIS MORNING...INCREASING THE RISK FOR RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. ...WIND AND SEA IMPACT... THOSE SAME WINDS WILL MEAN BOATERS SHOULD EXERCISE CAUTION OVER ALL OF THE GULF WATERS THROUGH MID AFTERNOON AND OVER TAMPA BAY THROUGH THE MORNING. ...FIRE WEATHER IMPACT... DRY AIR BEING PULLED IN FROM THE NORTH TODAY WILL INCREASE THE RISK FOR DANGEROUS FIRE WEATHER CONDITIONS ACROSS LEVY COUNTY THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...FIRE WEATHER IMPACT... ENOUGH DRY AIR WILL COME DOWN THE STATE MONDAY AFTERNOON TO WARRANT ISSUING A FIRE WEATHER WATCH FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA. CONDITIONS WILL IMPROVE SOME TUESDAY...BUT ANOTHER WATCH MAY BE ISSUED EITHER LATER TODAY OR ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SHARP
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:00 AM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 11 hr |
| Jan 27, 3:00 AM EST | Red Flag Warning | TBW | Sumter | 15 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.